Alert archive / Oregon / Frost Advisories in 2013

Frost Advisory 13, NWS Medford, OR

January 20, 2013Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this frost advisory at Jan 20, 2013, 2:39 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 21, 2013, 1:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2013, 2:39 PM PST (22:39 UTC)
In effect from
Jan 21, 2013, 1:00 AM PST
Expired
Jan 21, 2013, 9:00 AM PST
In force
8 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2013-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2013-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

293 
WWUS76 KMFR 202239
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
239 PM PST SUN JAN 20 2013

ORZ021-211200-
/O.NEW.KMFR.FZ.W.0009.130121T0900Z-130121T1700Z/
/O.NEW.KMFR.FR.Y.0013.130121T0900Z-130121T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON...
PORT ORFORD...COQUILLE
239 PM PST SUN JAN 20 2013

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST MONDAY...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY. A
FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN
EFFECT FROM 1 AM TO 9 AM PST MONDAY. 

* TEMPERATURE...TEMPERATURES ALONG THE COAST SHOULD STAY SLIGHTLY
  ABOVE FREEZING. TEMPERATURES INLAND WILL RANGE FROM THE UPPER
  20'S TO LOW 30'S.

* TEMPERATURE INVERSION...A STRONG TEMPERATURE INVERSION WILL
  EXIST JUST ABOVE THE SURFACE. 4 TO 6F DEGREES OF WARMING ARE
  LIKELY IN THE FIRST 200 FT ABOVE THE SURFACE.

* LOCATIONS IN THE FREEZE WARNING INCLUDE: COOS BAY...BANDON...
  COQUILLE...MYRTLE POINT.

* LOCATIONS IN THE FROST ADVISORY INCLUDE: NORTH BEND...PORT
  ORFORD.

* IMPACTS...SENSITIVE PLANTS OR CROPS MAY BE KILLED AND OUTDOOR 
  PIPES MAY FREEZE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ022-211200-
/O.NEW.KMFR.FR.Y.0013.130121T0900Z-130121T1700Z/
CURRY COUNTY COAST-
239 PM PST SUN JAN 20 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY. 

* TEMPERATURE...MOSTLY IN THE MID TO UPPER 30'S.

* TEMPERATURE INVERSION...A STRONG TEMPERATURE INVERSION WILL
  EXIST JUST ABOVE THE SURFACE. 4 TO 6F DEGREES OF WARMING ARE
  LIKELY IN THE FIRST 200 FT ABOVE THE SURFACE.

* LOCATIONS INCLUDE: INLAND VALLEYS AND OUTLYING AREAS EAST OF
  BROOKINGS AND NORTH OF GOLD BEACH.

* IMPACTS...SENSITIVE PLANTS OR CROPS MAY BE KILLED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ029>031-211200-
/O.CON.KMFR.AS.Y.0001.000000T0000Z-130122T1800Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY...
BLY...CHEMULT...SPRAGUE RIVER...LAKEVIEW
239 PM PST SUN JAN 20 2013

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY. 

* SYNOPSIS...HIGH PRESSURE REMAINS OVER THE AREA. STRONG AND 
  PERSISTENT TEMPERATURE INVERSIONS WILL TRAP POLLUTANTS IN THE 
  VALLEYS. AIR QUALITY WILL BE COMPROMISED THE REST OF THIS 
  WEEKEND AND INTO EARLY NEXT WEEK. 

* LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...BEATTY...BLY...
  CHEMULT...SPRAGUE RIVER...LAKEVIEW. 

* IMPACTS...POLLUTANTS WILL LIKELY BE AT UNHEALTHY LEVELS THE 
  REST OF THIS WEEKEND INTO EARLY NEXT WEEK.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR*

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE.

&&

$$

ORZ023>026-211200-
/O.CON.KMFR.AS.Y.0001.000000T0000Z-130122T1800Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...GREEN...MYRTLE CREEK...
CANYONVILLE...GRANTS PASS...CAVE JUNCTION...STEAMBOAT...MEDFORD...
ASHLAND
239 PM PST SUN JAN 20 2013

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY. 

* SYNOPSIS...HIGH PRESSURE REMAINS OVER THE AREA. STRONG AND 
  PERSISTENT TEMPERATURE INVERSIONS WILL TRAP POLLUTANTS IN THE 
  VALLEYS. AIR QUALITY WILL BE COMPROMISED THE REST OF THIS 
  WEEKEND THROUGH TUESDAY MORNING. 

* LOCATIONS INCLUDE: ROSEBURG...GREEN...MYRTLE CREEK...
  CANYONVILLE...STEAMBOAT...GRANTS PASS...CAVE JUNCTION... 
  MEDFORD...ASHLAND. 

* IMPACTS...POLLUTANTS MAY REACH UNHEALTHY LEVELS THROUGH 
  TUESDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE.

&&

$$

MSO
3 follow-up statements
558 
WWUS76 KMFR 202319
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
319 PM PST SUN JAN 20 2013

ORZ021-211200-
/O.CON.KMFR.FZ.W.0009.130121T0900Z-130121T1700Z/
/O.CON.KMFR.FR.Y.0013.130121T0900Z-130121T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON...
PORT ORFORD...COQUILLE
319 PM PST SUN JAN 20 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST
MONDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY.
A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY. 

* TEMPERATURE...ALONG THE COAST TEMPERATURES SHOULD STAY SLIGHTLY
  ABOVE FREEZING. TEMPERATURES INLAND WILL RANGE FROM THE UPPER
  20S TO LOW 30S.

* TEMPERATURE INVERSION...A STRONG TEMPERATURE INVERSION WILL
  EXIST JUST ABOVE THE SURFACE. 4 TO 6 DEGREES OF WARMING IS
  LIKELY IN THE FIRST 200 FT ABOVE THE SURFACE.

* LOCATIONS IN THE FREEZE WARNING INCLUDE: COOS BAY...BANDON... 
  COQUILLE...MYRTLE POINT.

* LOCATIONS IN THE FROST ADVISORY INCLUDE: NORTH BEND...PORT 
  ORFORD.

* IMPACTS...SENSITIVE PLANTS OR CROPS MAY BE KILLED AND OUTDOOR 
  PIPES MAY FREEZE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ022-211200-
/O.CON.KMFR.FR.Y.0013.130121T0900Z-130121T1700Z/
CURRY COUNTY COAST-
319 PM PST SUN JAN 20 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST MONDAY. 

* TEMPERATURE...TONIGHT AND SUNDAY MORNING EXPECT TEMPERATURES TO
  LOWER INTO THE MID 30S.

* TEMPERATURE INVERSION...A STRONG TEMPERATURE INVERSION WILL
  EXIST JUST ABOVE THE SURFACE. 4 TO 6 DEGREES OF WARMING IS
  LIKELY IN THE FIRST 200 FT ABOVE THE SURFACE.

* LOCATIONS INCLUDE: INLAND VALLEYS AND OUTLYING AREAS EAST OF 
  BROOKINGS AND NORTH OF GOLD BEACH.

* IMPACTS...SENSITIVE PLANTS OR CROPS MAY BE KILLED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ029>031-211200-
/O.CON.KMFR.AS.Y.0001.000000T0000Z-130122T1800Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY...
BLY...CHEMULT...SPRAGUE RIVER...LAKEVIEW
319 PM PST SUN JAN 20 2013

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY. 

* SYNOPSIS...HIGH PRESSURE REMAINS OVER THE AREA. STRONG AND 
  PERSISTENT TEMPERATURE INVERSIONS WILL TRAP POLLUTANTS IN THE 
  VALLEYS. AIR QUALITY WILL BE COMPROMISED THE REST OF THIS 
  WEEKEND AND INTO EARLY NEXT WEEK. 

* LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...BEATTY...BLY... 
  CHEMULT...SPRAGUE RIVER...LAKEVIEW.

* IMPACTS...POLLUTANTS WILL LIKELY BE AT UNHEALTHY LEVELS THE 
  REST OF THIS WEEKEND INTO EARLY NEXT WEEK.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR*

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE.

&&

$$

ORZ023>026-211200-
/O.CON.KMFR.AS.Y.0001.000000T0000Z-130122T1800Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...GREEN...MYRTLE CREEK...
CANYONVILLE...GRANTS PASS...CAVE JUNCTION...STEAMBOAT...MEDFORD...
ASHLAND
319 PM PST SUN JAN 20 2013

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY. 

* SYNOPSIS...HIGH PRESSURE REMAINS OVER THE AREA. STRONG AND 
  PERSISTENT TEMPERATURE INVERSIONS WILL TRAP POLLUTANTS IN THE 
  VALLEYS. AIR QUALITY WILL BE COMPROMISED THE REST OF THIS 
  WEEKEND THROUGH TUESDAY MORNING. 

* LOCATIONS INCLUDE: ROSEBURG...GREEN...MYRTLE CREEK... 
  CANYONVILLE...STEAMBOAT...GRANTS PASS...CAVE JUNCTION... 
  MEDFORD...ASHLAND.

* IMPACTS...POLLUTANTS MAY REACH UNHEALTHY LEVELS THROUGH 
  TUESDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE.

&&

$$

CC
327 
WWUS76 KMFR 211116
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
316 AM PST MON JAN 21 2013

ORZ021-211700-
/O.CON.KMFR.FZ.W.0009.000000T0000Z-130121T1700Z/
/O.CON.KMFR.FR.Y.0013.000000T0000Z-130121T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON...
PORT ORFORD...COQUILLE
316 AM PST MON JAN 21 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

* TEMPERATURE...ALONG THE COAST TEMPERATURES SHOULD STAY 
  SLIGHTLY ABOVE FREEZING. TEMPERATURES INLAND WILL RANGE FROM 
  THE UPPER 20S TO LOW 30S. 

* TEMPERATURE INVERSION...A STRONG TEMPERATURE INVERSION WILL 
  EXIST JUST ABOVE THE SURFACE. 4 TO 6 DEGREES OF WARMING IS 
  LIKELY IN THE FIRST 200 FT ABOVE THE SURFACE.

* LOCATIONS IN THE FREEZE WARNING INCLUDE: COOS BAY...BANDON... 
  COQUILLE...MYRTLE POINT.

* LOCATIONS IN THE FROST ADVISORY INCLUDE: NORTH BEND...PORT 
  ORFORD.

* IMPACTS...SENSITIVE PLANTS OR CROPS MAY BE KILLED AND OUTDOOR 
  PIPES MAY FREEZE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ022-211700-
/O.CON.KMFR.FR.Y.0013.000000T0000Z-130121T1700Z/
CURRY COUNTY COAST-
316 AM PST MON JAN 21 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

* TEMPERATURE...TONIGHT AND MONDAY MORNING WILL BE IN THE LOWER TO
  THE MID 30S.

* TEMPERATURE INVERSION...A STRONG TEMPERATURE INVERSION WILL 
  EXIST JUST ABOVE THE SURFACE. 4 TO 6 DEGREES OF WARMING IS 
  LIKELY IN THE FIRST 200 FT ABOVE THE SURFACE.

* LOCATIONS INCLUDE: INLAND VALLEYS AND OUTLYING AREAS EAST OF 
  BROOKINGS AND NORTH OF GOLD BEACH.

* IMPACTS...SENSITIVE PLANTS OR CROPS MAY BE KILLED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ029>031-211930-
/O.CON.KMFR.AS.Y.0001.000000T0000Z-130122T1800Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY...
BLY...CHEMULT...SPRAGUE RIVER...LAKEVIEW
316 AM PST MON JAN 21 2013

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY. 

* SYNOPSIS...HIGH PRESSURE REMAINS OVER THE AREA. STRONG AND
  PERSISTENT TEMPERATURE INVERSIONS WILL TRAP POLLUTANTS IN THE
  VALLEYS. AIR QUALITY WILL BE COMPROMISED INTO TUESDAY.

* LOCATIONS INCLUDE: KLAMATH FALLS...BEATTY...BLY...
  CHEMULT...SPRAGUE RIVER...LAKEVIEW.

* IMPACTS...POLLUTANTS WILL LIKELY BE AT UNHEALTHY LEVELS INTO
  TUESDAY. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR*

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE.

&&

$$

ORZ023>026-211930-
/O.CON.KMFR.AS.Y.0001.000000T0000Z-130122T1800Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...GREEN...MYRTLE CREEK...
CANYONVILLE...GRANTS PASS...CAVE JUNCTION...STEAMBOAT...MEDFORD...
ASHLAND
316 AM PST MON JAN 21 2013

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY. 

* SYNOPSIS...HIGH PRESSURE REMAINS OVER THE AREA. STRONG AND
  PERSISTENT TEMPERATURE INVERSIONS WILL TRAP POLLUTANTS IN THE
  VALLEYS. AIR QUALITY WILL BE COMPROMISED THROUGH TUESDAY
  MORNING.

* LOCATIONS INCLUDE: ROSEBURG...GREEN...MYRTLE CREEK... 
  CANYONVILLE...STEAMBOAT...GRANTS PASS...CAVE JUNCTION... 
  MEDFORD...ASHLAND.

* IMPACTS...POLLUTANTS MAY REACH UNHEALTHY LEVELS THROUGH 
  TUESDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE.

&&

$$
805 
WWUS76 KMFR 211653
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
853 AM PST MON JAN 21 2013

ORZ021-211800-
/O.EXP.KMFR.FZ.W.0009.000000T0000Z-130121T1700Z/
/O.EXP.KMFR.FR.Y.0013.000000T0000Z-130121T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...BANDON...
PORT ORFORD...COQUILLE
853 AM PST MON JAN 21 2013

...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...
...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. THE
FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. 
 

$$

ORZ022-211800-
/O.EXP.KMFR.FR.Y.0013.000000T0000Z-130121T1700Z/
CURRY COUNTY COAST-
853 AM PST MON JAN 21 2013

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. 



$$

ORZ029>031-220100-
/O.CON.KMFR.AS.Y.0001.000000T0000Z-130122T1800Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY...
BLY...CHEMULT...SPRAGUE RIVER...LAKEVIEW
853 AM PST MON JAN 21 2013

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY. 

* SYNOPSIS...HIGH PRESSURE REMAINS OVER THE AREA. STRONG AND 
  PERSISTENT TEMPERATURE INVERSIONS WILL TRAP POLLUTANTS IN THE 
  VALLEYS. AIR QUALITY WILL BE COMPROMISED INTO TUESDAY. 

* LOCATIONS INCLUDE: KLAMATH FALLS...BEATTY...BLY... CHEMULT... 
  SPRAGUE RIVER...LAKEVIEW.

* IMPACTS...POLLUTANTS WILL LIKELY BE AT UNHEALTHY LEVELS INTO 
  TUESDAY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR*

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE.

&&

$$

ORZ023>026-220100-
/O.CON.KMFR.AS.Y.0001.000000T0000Z-130122T1800Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...GREEN...MYRTLE CREEK...
CANYONVILLE...GRANTS PASS...CAVE JUNCTION...STEAMBOAT...MEDFORD...
ASHLAND
853 AM PST MON JAN 21 2013

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY. 

* SYNOPSIS...HIGH PRESSURE REMAINS OVER THE AREA. STRONG AND 
  PERSISTENT TEMPERATURE INVERSIONS WILL TRAP POLLUTANTS IN THE 
  VALLEYS. AIR QUALITY WILL BE COMPROMISED THROUGH TUESDAY 
  MORNING. 

* LOCATIONS INCLUDE: ROSEBURG...GREEN...MYRTLE CREEK... 
  CANYONVILLE...STEAMBOAT...GRANTS PASS...CAVE JUNCTION... 
  MEDFORD...ASHLAND.

* IMPACTS...POLLUTANTS MAY REACH UNHEALTHY LEVELS THROUGH 
  TUESDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE.

&&

$$
CC

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jan 20, 9:14 AM PST, 5 hours 25 minutes earlier.

Area forecast discussion, Jan 20, 9:14 AM PST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
914 AM PST SUN JAN 20 2013

.UPDATE....DISCUSSION...BIGGEST CONCERN WITH CURRENT PATTERN IS
CONTINUED IRREGULAR LONG PERIOD WAVES COMING IN FROM A STORM
SYSTEM THAT WAS NEAR JAPAN. THESE WAVES CARRY A SIGNIFICANT AMOUNT
OF POWER, BUT ARE VERY SPORADIC. FOR THOSE VENTURING OUT NEAR THE
BEACH, THIS ENERGY COULD LEAD TO DANGEROUS SNEAKER WAVES THROUGH
TODAY. FOR MORE INFORMATION, PLEASE SEE THE LATEST MARINE WEATHER
STATEMENT HERE MWSMFR.

FOR INLAND AREAS, THINGS ARE VERY SIMILAR THIS MORNING TO THE PAST
SEVERAL DAYS.  FOG CONTINUES IN THE VALLEYS OF DOUGLAS, JACKSON, AND
JOSEPHINE COUNTIES.  IT DOES APPEAR SLIGHTLY MORE LIMITED IN
COVERAGE THIS MORNING AS COMPARED TO THE PAST SEVERAL MORNINGS, SO
WE ARE EXPECTING IT TO BURN OFF A LITTLE FASTER.  SO WE WILL LIKELY
BUMP UP VALLEY MAX TEMPERATURES A FEW DEGREES.
THE REST OF THE FORECAST APPEARS IN GOOD SHAPE AND IS WELL CAPTURED
BY LAST NIGHT'S AFD.

&&

.AVIATION...LIFR FOG AND FREEZING FOG EXIST AGAIN THIS MORNING IN
THE LOWER COQUILLE RIVER VALLEY, THE UMPQUA BASIN, AND PORTIONS
OF THE ILLINOIS AND ROGUE VALLEYS TO INCLUDE KOTH...KRBG...AND
KMFR. EVEN MORE DRYING ALOFT AND A LITTLE MORE SOUTHEAST WIND AT
THE TOP OF THE BOUNDARY LAYER IS EVIDENT THIS MORNING IN THE ROGUE
VALLEY PER MORNING OBS. THE ONLY OTHER NOTABLE CHANGE IS THAT FOG
ALONG THE CURRY COUNTY COAST IS CONFINED TO AREAS FROM ABOUT PORT
ORFORD SOUTH TO JUST NORTH OF GOLD BEACH. EXPECT FOG DISSIPATION
TIMES TO VFR TO BE FASTER TODAY DUE TO CHANGES ALOFT MIXING INTO
THE BOUNDARY LAYER...BETWEEN 18Z AND 20Z MOST IF NOT ALL AREAS.
ALONG THE COAST INDICATIONS ARE THAT WINDS WILL AGAIN BECOME
ONSHORE IN THE NORTH BEND AREA, BUT A NORTH COMPONENT TO THE FLOW
AND SOME DRYING BEING OBSERVED ALONG THE COASTLINE TO NORTH MEAN
THAT LOW CLOUDS AND FOG ARE LIKELY TO BE SLOWER TO RETURN TODAY AS
COMPARED TO SATURDAY. ACROSS THE AREA EXPECT FOG AND LOW CLOUDS TO
BE SLOWER TO RETURN TONIGHT DUE TO A WEAKENING OF THE HIGH
PRESSURE OVER THE AREA. BTL

&&

.PREV DISCUSSION... /ISSUED 353 AM PST SUN JAN 20 2013/

DISCUSSION...THE UPPER LEVEL RIDGE WILL CONTINUE OVER THE WEST
COAST TODAY THROUGH MONDAY. FOG HAS BEEN CONFINED TO GRANTS PASS,
THE RIVER VALLEYS OF JACKSON COUNTY AND THE I-5 CORRIDOR IN
DOUGLAS COUNTY. SATELLITE IMAGERY HOWEVER SHOWS LESS COVERAGE
THAN IN PREVIOUS NIGHT AND SUSPECT FOG WILL BURN OFF QUICKER TODAY
IN MOST PLACES EXCEPT GRANTS PASS. FORECAST SOUNDINGS ALSO SHOWS
CONTINUED WARMING ABOVE 850MB THROUGH TUESDAY WHICH MEANS THE
UPPER SLOPES AND RIDGES WILL BE VERY WARM.

TEMPERATURE FORECAST FOR TUESDAY WILL BE RATHER TRICKY ESPECIALLY
FOR VALLEY LOCATIONS. MODELS HAVE BEEN CONSISTENT AT BRINGING THE
NEXT TROUGH TO THE COAST TUESDAY AFTERNOON WITH INCREASING CLOUDS
THROUGHOUT THE DAY. THE RIDGE IS EXPECTED TO FINALLY MOVE OUT OF
THE AREA TUESDAY NIGHT OR WEDNESDAY. THERE MAY BE ENOUGH SOUTHERLY
WINDS THAT WILL SCOUR OUT FOG IN THE GRANTS PASS AREA WHICH MEANS
MANY VALLEY LOCATIONS MAY FINALLY SEE WARMER DAYTIME TEMPERATURES.

THIS LEAD FRONT THAT WILL MOVE THROUGH ON WEDNESDAY DOES NOT LOOK
VERY STRONG AND MOST OF THE PRECIPITATION WILL FALL MAINLY ALONG
THE COAST AND UPSLOPE AREAS. A SHORTWAVE RIDGE IS EXPECTED TO
BUILD INTO THE AREA BEHIND THIS FRONT AND MAY LAST INTO NEXT
WEEKEND. BOTH MEDIUM RANGE GUIDANCE ARE OUT OF PHASE NEXT WEEKEND
WITH THE GFS BRING ANOTHER TROUGH/FRONT THROUGH WHILE THE ECMWF
HOLDS OFF ON TIMING UNTIL NEXT SUNDAY. HAVE LEANED TOWARD THE GFS
AND KEEP POPS IN THE AREA NEXT WEEKEND BUT CONFIDENCE IS NOT HIGH.
/FB

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...AIR STAGNATION ADVISORY UNTIL 10 AM PST TUESDAY FOR ORZ023>026.
     AIR STAGNATION ADVISORY UNTIL 10 AM PST TUESDAY FOR ORZ029>031.

CA...NONE.

PACIFIC COASTAL WATERS...NONE.

MSO/CC

In the hours before

Special weather statement, Jan 20, 9:58 AM PST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
958 AM PST SUN JAN 20 2013

ORZ021-022-210600-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
BANDON...PORT ORFORD...COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
958 AM PST SUN JAN 20 2013

...EXTRA CAUTION ADVISED ALONG THE COAST TODAY...

A DISTANT STORM SYSTEM NEAR JAPAN EARLIER THIS WEEK GENERATED
POWERFUL VERY LONG PERIOD SWELL THAT IS AND WILL CONTINUE TO
IMPACT THE WEST COAST. THESE FAST MOVING WAVES ARE CAPABLE OF
CAUSING BRIEF BUT SIGNIFICANT RUN-UP ALONG THE COAST.

THIS POWERFUL VERY LONG PERIOD WEST-NORTHWEST SWELL IS BRINGING WAVE
HEIGHTS AROUND 7 TO 9 FEET TODAY. MIXED IN WITH THE 7 TO 9 FEET
WAVES ARE OCCASIONAL WAVES NEAR 16 TO 19 FEET. THESE ANOMALOUSLY HIGH
WAVES ARE VERY FAST MOVING AND POWERFUL AND MAY RESULT IN SNEAKER
WAVES ALONG THE COAST. SNEAKER WAVES CAN RAPIDLY RUN UP BEACHES THAT
HAVE BEEN DRY FOR AN EXTENDED PERIOD OF TIME. JETTIES AND ROCKS
THAT SEEM SAFE CAN SUDDENLY BECOME OVER-WASHED BY THESE INFREQUENT
AND POWERFUL WAVES.

IT IS ADVISED THAT THOSE ALONG THE COASTLINE THIS WEEKEND USE
EXTRA CAUTION. REMEMBER TO STAY FAR BACK FROM THE SURF AND AWAY
FROM LOGS OR DEBRIS...AND NEVER TURN YOUR BACK TO THE WATER.

CC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 2:39 PM PSTFreeze WarningMFRCoos, Curry, Douglas18 hr

Nearby

Frost Advisories in Oregon, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.